IJPAM: Volume 101, No. 5 (2015)

OPTIMAL SELECTIVE HARVESTING OF A
RENEWABLE RESOURCE SUBJECT TO A STOCHASTIC NOISE

J. Viswanath$^1$, T. Karthikeyan$^2$, S. Udayabaskaran$^3$
$^{1,2}$Department of Mathematics
Vel Tech Dr. RR & Dr. SR Technical University
Avadi, Chennai 600 062, INDIA
$^3$Department of Computer Applications
Vel Tech Dr. RR & Dr. SR Technical University
Avadi, Chennai 600 062, INDIA


Abstract. We consider a population where age of the individuals plays a decisive role both in the reproduction process and the harvesting strategy. The population is divided into two compartments, one compartment comprising young ones and the other adults. We provide a bio-economic model of the two interconnected compartments. We derive the partial differential equation for the joint moment generating function of the bio-masses of the compartments and also obtain the moments of the sizes. We apply a mean-variance criterion for obtaining the optimal harvesting policy. A numerical study is also provided.

Received: March 12, 2015

AMS Subject Classification: 90A

Key Words and Phrases: selective harvesting, bio-economic model, mean-variance criterion, optimal harvesting

Download paper from here.




DOI: 10.12732/ijpam.v101i5.8 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2015
Volume: 101
Issue: 5
Pages: 669 - 679


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).